Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 79, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 28, 2018, 8:30 PM EST for Lee County, Georgia. It took effect at Dec 31, 2018, 11:00 AM EST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2018, 8:30 PM EST (01:30 UTC)
- In effect from
- Dec 31, 2018, 11:00 AM EST
- Expired
- Dec 30, 2018, 9:22 AM EST
- In force
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, GA
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 9.60 ft at Dec 30, 2018, 2:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
053 WGUS42 KTAE 290130 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EST Fri Dec 28 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-300130- /O.NEW.KTAE.FL.W.0079.181231T1600Z-190103T0800Z/ /DSNG1.1.ER.181231T1600Z.190101T1200Z.190102T2000Z.NO/ 830 PM EST Fri Dec 28 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Monday morning, or until the warning is cancelled. * At 7:45 PM Friday the stage was 7.9 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by late Monday morning and continue to rise to near 13.7 feet by Tuesday morning. The river will fall below flood stage by Wednesday afternoon. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$
4 follow-up statements
030 WGUS82 KTAE 291332 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 832 AM EST Sat Dec 29 2018 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-301332- /O.EXT.KTAE.FL.W.0079.181231T1630Z-190103T1600Z/ /DSNG1.1.ER.181231T1630Z.190101T1800Z.190103T0400Z.NO/ 832 AM EST Sat Dec 29 2018 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Monday morning, or until the warning is cancelled. * At 7:45 AM Saturday the stage was 8.7 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by late Monday morning and continue to rise to near 13.8 feet by Tuesday evening. The river will fall below flood stage by Wednesday night. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$
427 WGUS82 KTAE 291902 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 202 PM EST Sat Dec 29 2018 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties Chipola River near Altha (CR 274) affecting Calhoun County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-301902- /O.EXT.KTAE.FL.W.0079.190101T0300Z-190103T0900Z/ /DSNG1.1.ER.190101T0300Z.190102T0000Z.190102T2100Z.NO/ 202 PM EST Sat Dec 29 2018 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Monday evening, or until the warning is cancelled. * At 1:45 PM Saturday the stage was 8.9 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by Monday before midnight and continue to rise to near 13.4 feet by Tuesday evening. The river will fall below flood stage by Wednesday afternoon. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$ FLC013-037-045-077-301902- /O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.181203T2205Z.181231T1200Z.000000T0000Z.NO/ 102 PM CST Sat Dec 29 2018 The Flood Warning continues for the Apalachicola River near Blountstown. * Until further notice. * At 12:15 PM Saturday the stage was 18.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river will continue rising to near 21.0 feet by early Wednesday morning then begin falling. * Impact: At 21.0 feet: Ocheessee Landing in Calhoun County is flooded, restricting access to the boat ramp and parking area. Kennedy Creek at Forest Road 115 in Liberty County floods. && LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498 $$ FLC013-301902- /O.CON.KTAE.FL.W.0077.000000T0000Z-000000T0000Z/ /ALTF1.2.ER.181220T2148Z.190101T0600Z.000000T0000Z.NO/ 102 PM CST Sat Dec 29 2018 The Flood Warning continues for the Chipola River near Altha (CR 274). * Until further notice. * At 12:00 PM Saturday the stage was 22.8 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue rising to near 23.9 feet by Tuesday early afternoon then begin falling. * Impact: At 23.0 feet: Water will start to affect houses and mobile homes in the flood plain downstream from the gage. A few fish camps downstream of highway 20 will be affected by flood water. && LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520 $$
621 WGUS82 KTAE 300032 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 732 PM EST Sat Dec 29 2018 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties Chipola River near Altha (CR 274) affecting Calhoun County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-310032- /O.EXT.KTAE.FL.W.0079.181231T2200Z-190103T2000Z/ /DSNG1.1.ER.181231T2200Z.190102T0000Z.190103T0800Z.NO/ 732 PM EST Sat Dec 29 2018 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Monday afternoon, or until the warning is cancelled. * At 6:45 PM Saturday the stage was 9.1 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by Monday afternoon and continue to rise to near 13.8 feet by Tuesday evening. The river will fall below flood stage by Thursday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$ FLC013-037-045-077-310032- /O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/ /BLOF1.1.ER.181203T2205Z.190101T0000Z.000000T0000Z.NO/ 632 PM CST Sat Dec 29 2018 The Flood Warning continues for the Apalachicola River near Blountstown. * Until further notice. * At 6:15 PM Saturday the stage was 19.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast: The river will continue rising to near 21.0 feet by early Wednesday morning then begin falling. * Impact: At 21.0 feet: Ocheessee Landing in Calhoun County is flooded, restricting access to the boat ramp and parking area. Kennedy Creek at Forest Road 115 in Liberty County floods. && LAT...LON 3061 8490 3009 8508 2980 8490 2972 8505 3007 8520 3061 8498 $$ FLC013-310032- /O.CON.KTAE.FL.W.0077.000000T0000Z-000000T0000Z/ /ALTF1.2.ER.181220T2148Z.190101T0600Z.000000T0000Z.NO/ 632 PM CST Sat Dec 29 2018 The Flood Warning continues for the Chipola River near Altha (CR 274). * Until further notice. * At 6:00 PM Saturday the stage was 22.9 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 22.0 feet. * Forecast: The river will continue rising to near 23.9 feet by Tuesday evening then begin falling. * Impact: At 23.0 feet: Water will start to affect houses and mobile homes in the flood plain downstream from the gage. A few fish camps downstream of highway 20 will be affected by flood water. && LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520 $$
471 WGUS82 KTAE 301422 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 AM EST Sun Dec 30 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-301452- /O.CAN.KTAE.FL.W.0079.000000T0000Z-190103T2000Z/ /DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 922 AM EST Sun Dec 30 2018 The Flood Warning is cancelled for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * At 8:45 AM Sunday the stage was 9.6 feet. * Flood stage is 13.0 feet. * Forecast: The river will crest below flood stage at 12.5 feet early Wednesday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3192 8434 3180 8419 3162 8415 3162 8420 3174 8426 3184 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:22 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 28, 6:22 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
622 PM EST Fri Dec 28 2018
.AVIATION...
[Through 00Z Sunday]
LIFR CIGs are expected late tonight and into the early morning
hours. Rain will continue overnight. Tomorrow the best chance for
rain will be DHN and ABY. Fog is likely late tonight. Vis will
likely stay above 1SM in places where it rains all night. If the
rain stops or is very light, those places could get below 1SM.
&&
.PREV DISCUSSION [247 PM EST]...
.NEAR TERM [Through Tonight]...
Showers and thunderstorms continue to push across the CWA this
afternoon ahead of a cold front. Initially the leading edge was more
defined but this afternoon the line has transitioned into more of a
area of showers and thunderstorms with embedded storms. With the
loss of the more well defined line and tight gradient that we saw
earlier in reflectivity, the severe threat has lessened (though
still not zero). The main focus for the remainder of this afternoon
into tonight will be the flooding potential. Heavy rain will
continue this afternoon with the highest rainfall totals expected
across the Florida Panhandle into southeast Alabama and even
portions of southwest Georgia. This could lead to localized, minor
flooding, particularly across portions of the Florida Panhandle.
While the rain will continue into tonight, as the heavy rain threat
decreases for the second half of the night, the flooding threat will
also diminish. With the wet conditions, expect fog to form overnight
with even some dense fog possible by morning. Lows tonight will only
fall into the upper 50s to mid 60s.
.SHORT TERM [Saturday Through Sunday Night]...
Southeast ridging will reassert through the period pushing the
deepest moisture north out of the area. Still enough deep moisture
around Saturday for likely PoPs far north tapering to low chance
over the waters. Enough of a ridge influence to remove rain
chances over all but the far north portion Saturday Night into
Sunday. Temperatures will be unseasonably warm through the period.
Fog is likely Sunday morning with light winds and plenty of llvl
moisture around.
.LONG TERM [Monday Through Friday]...
Next strong upper wave will eject out of Mexico into the Great
Lakes on Monday pushing a cold front and deeper slug of moisture
back toward the area. Have ramped PoPs back up Monday into Monday
night to account. The front does not look to make more than a
brief push into the CWA however with ridging reasserting again by
Tuesday. Latest medium range guidance in remarkable agreement
with the final upper system driving a strong front through on
Thursday. PoPs were ramped up once again followed by a pronounce
cooling and drying trend.
.MARINE...
Thunderstorms and winds will diminish overnight with decent
boating conditions expected through the weekend. Winds and seas
will increase ahead of an approaching cold front on Monday to
near Advisory levels.
.FIRE WEATHER...
Fog is likely overnight and in the morning hours. Low dispersions
below 20 are expected tomorrow afternoon.
.HYDROLOGY...
Rainfall amounts so far today have been more focused across the far
western portions of the forecast area where estimated amounts of 1-2
inches of rain with isolated maximum totals up to 3 inches have
occurred through 18z. With these heavier totals across Southeast
Alabama and into portions of the Florida Panhandle, steady rises
will continue on creeks and rivers in the area. Due to this
rainfall, the Shoal River near Mossy Head could rise to minor flood
stage by tomorrow. The Pea and Choctawhatchee Rivers are not
expected to reach flood stage.
With most other areas between Panama City and Tallahassee
anticipated to see 1-2 inches of rain this evening, further rises on
the Chipola River is expected and at Altha, the river could rise
back above moderate flood stage. There is also a low threat for
localized flash flooding from heavy rainfall in the Florida
Panhandle.
For the long range, the atmosphere will remain very moist, and a
potentially strong system Wednesday through Thursday will present a
flood threat. Given the continued flood vulnerability across the
region, the longer term flood threat will need to be closely
monitored in future forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 61 73 62 73 61 / 80 40 20 20 10
Panama City 61 71 63 71 63 / 70 50 20 20 10
Dothan 59 68 62 72 62 / 70 60 50 30 20
Albany 61 69 63 72 62 / 70 60 40 30 20
Valdosta 62 74 64 74 63 / 80 50 30 10 10
Cross City 65 76 62 78 62 / 40 40 20 10 0
Apalachicola 61 71 64 70 63 / 70 40 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...McD
MARINE...Johnstone
FIRE WEATHER...McD
HYDROLOGY...GodseyIn the hours before
Special weather statement, Dec 28, 4:40 PM EST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
440 PM EST FRI DEC 28 2018
FLZ013-014-016-026-027-282230-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Inland Wakulla FL-
440 PM EST FRI DEC 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF AND SOUTHEASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...SOUTHWESTERN GADSDEN
AND LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 530 PM EST/430 PM
CST/...
At 439 PM EST/339 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southwest of
Blountstown to near Stonemill Creek to near Wewahitchka. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Orange, Wewahitchka,
Bristol, Honeyville, Jewel Fire Tower, Clarksville, Juniper, Abe
Springs, Vilas, Chipola Cutoff, Hosford, Jensen Place, Central City,
Red Hill, Clio, Scotts Ferry and Kennys Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2998 8537 3021 8527 3042 8526 3059 8468
3037 8466 3033 8472 3032 8470 3030 8471
3030 8468 3003 8478
TIME...MOT...LOC 2139Z 241DEG 30KT 3035 8514 3022 8515 3006 8521
33-LFNearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.